Advertisement

Annali di Matematica Pura ed Applicata (1923 -)

, Volume 198, Issue 5, pp 1781–1802 | Cite as

\((A,\delta )\)-modules, Hochschild homology and higher derivations

  • Abhishek BanerjeeEmail author
  • Surjeet Kour
Article
  • 96 Downloads

Abstract

In this paper, we develop the theory of modules over \((A,\delta )\), where A is an algebra and \(\delta :A\longrightarrow A\) is a derivation. Our approach is heavily influenced by Lie derivative operators in noncommutative geometry, which make the Hochschild homologies \(HH_\bullet (A)\) of A into a module over \((A,\delta )\). We also consider modules over \((A,\Delta )\), where \(\Delta =\{\Delta ^n\}_{n\ge 0}\) is a higher derivation on A. Further, we obtain a Cartan homotopy formula for an arbitrary higher derivation on A.

Keywords

\(A, \delta \)-modules Hochschild homology Higher derivations 

Mathematics Subject Classification

13N15 16W25 

Notes

Acknowledgements

We are grateful to the referee for important comments and suggestions and especially for pointing out the fact that \((A,\delta )\)-modules may be seen as modules over the skew polynomial ring \(A[x;\delta ]\). In this respect, the reference to [8] was given to us by the referee.

References

  1. 1.
    Banerjee, A.: Higher derivations and Hochschild homology. C. R. Math. Acad. Sci. Soc. R. Can. 33(2), 33–43 (2011)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Banerjee, A.: Completions of monoid objects and descent results. J. Algebra 507, 362–399 (2018)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Banerjee, A.: On differential torsion theories and rings with several objects. Can. Math. Bull. (to appear)Google Scholar
  4. 4.
    Beauville, A., Laszlo, Y.: Conformal blocks and generalized theta functions. Commun. Math. Phys. 164, 385–419 (1994)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Beauville, A., Laszlo, Y.: Un lemme de descente. C. R. Acad. Sci. Paris Sér. I Math. 320(3), 335–340 (1995)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Bland, P.E.: Differential torsion theory. J. Pure Appl. Algebra 204, 1–8 (2006)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Geller, S.C., Weibel, C.A.: Étale descent for Hochschild and cyclic homology. Comment. Math. Helv. 66(3), 368–388 (1991)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Goodearl, K.R., Warfield Jr., R.B.: An Introduction to Noncommutative Noetherian Rings. London Mathematical Society Student Texts, vol. 61, 2nd edn. Cambridge University Press, Cambridge (2004)CrossRefGoogle Scholar
  9. 9.
    Goodwillie, T.G.: Cyclic homology, derivations, and the free loopspace. Topology 24(2), 187–215 (1985)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Grothendieck, A.: Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. I. Inst. Hautes Études Sci. Publ. Math. 20 (1964)CrossRefGoogle Scholar
  11. 11.
    Hasse, H., Schmidt, F.K.: Noch eine Begründung der Theorie der höheren Differential-quotienten in einem algebraischen Funktionenköroper einer Unbestimmten. J. Reine Angew. Math. 177, 215–237 (1937)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Loday, J.-L.: Cyclic Homology, Appendix E by María O. Ronco. Grundlehren der Mathematischen Wissenschaften, vol. 301. Springer, Berlin (1992)Google Scholar
  13. 13.
    Mirzavaziri, M.: Characterization of higher derivations on algebras. Commun. Algebra 38, 981–987 (2010)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Rinehart, G.S.: Differential forms on general commutative algebras. Trans. Am. Math. Soc. 108, 195–222 (1963)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Roy, A., Sridharan, R.: Higher derivations and central simple algebras. Nagoya Math. J. 32, 21–30 (1968)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Sweedler, M.E.: Structure of inseparable extensions. Ann. Math. (2) 87, 401–410 (1968)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Tanaka, M.: Locally nilpotent derivations on modules. J. Math. Kyoto Univ. 49(1), 131–159 (2009)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Weisfeld, M.: Purely inseparable extensions and higher derivations. Trans. Am. Math. Soc. 116, 435–449 (1965)MathSciNetCrossRefGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of ScienceBangaloreIndia
  2. 2.Department of MathematicsIndian Institute of TechnologyDelhiIndia

Personalised recommendations